Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Osteoporosis

What to do if getting off Prednisone for 3 mo

05/31/2006

Question:

What should I tell my Mom, in answer to her question to search the Web about what she can do while getting off Prednisone for 3 monthe in anticipation of taking PLAQUENIL, under a doctor`s supervision? Thanks.

Answer:

Since prednisone can promote bone loss, it is important to maintain a healthy lifestyle at all times by way of adequate calcium intake and vitamin D intake.  If she has not already had a bone density measurement, she might inquire if that would be appropriate for her under the circumstances.

For more information:

Go to the Osteoporosis health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati